Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 9, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Mar 28, 2012, 2:15 PM CDT for 4 counties in Nebraska. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2012, 2:15 PM CDT (19:15 UTC)
- Expired
- Mar 28, 2012, 2:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Furnas County, NE, Gosper County, NE, Harlan County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 123 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 2:40 PM CDT | HAIL 0.25 | Holbrook, NE | TOWN COVERED IN PEA SIZED HAIL 1 INCH. SOME BIGGER HAIL STONES MIXED IN. SOME PORTIONS OF HWY SLICK DUE TO HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2656 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
286
WUUS53 KGID 281915
SVRGID
NEC065-073-083-137-281945-
/O.NEW.KGID.SV.W.0009.120328T1915Z-120328T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
215 PM CDT WED MAR 28 2012
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHERN GOSPER COUNTY IN SOUTH CENTRAL NEBRASKA...
NORTHWESTERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHWESTERN PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 245 PM CDT
* AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
HOLBROOK TO 7 MILES NORTH OF OXFORD...AND MOVING NORTH AT 10 MPH.
AT 150 PM 1 INCH HAIL WAS REPORTED IN HOLBROOK WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN FURNAS...SOUTHERN GOSPER AND
SOUTHWESTERN PHELPS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4044 9999 4046 9999 4047 9952 4029 9955
4027 10006 4044 10009
TIME...MOT...LOC 1915Z 195DEG 10KT 4032 10002 4036 9961
WIND...HAIL <50MPH 1.00IN
$$
JCB1 follow-up statement
840
WWUS53 KGID 281932
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
232 PM CDT WED MAR 28 2012
NEC083-281941-
/O.CAN.KGID.SV.W.0009.000000T0000Z-120328T1945Z/
HARLAN NE-
232 PM CDT WED MAR 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HARLAN COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS
THE WARNED AREA.
LAT...LON 4044 9999 4046 9999 4047 9952 4035 9955
4035 9963 4033 9963 4030 10002 4044 10009
TIME...MOT...LOC 1931Z 195DEG 10KT 4036 10001 4040 9959
$$
NEC065-073-137-281945-
/O.CON.KGID.SV.W.0009.000000T0000Z-120328T1945Z/
FURNAS NE-GOSPER NE-PHELPS NE-
232 PM CDT WED MAR 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
PHELPS...SOUTHERN GOSPER AND NORTHEASTERN FURNAS COUNTIES UNTIL 245
PM CDT...
AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HOLBROOK TO 7
MILES WEST OF ATLANTA...MOVING NORTH AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN GOSPER AND SOUTHWESTERN PHELPS
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4044 9999 4046 9999 4047 9952 4035 9955
4035 9963 4033 9963 4030 10002 4044 10009
TIME...MOT...LOC 1931Z 195DEG 10KT 4036 10001 4040 9959
WIND...HAIL <50MPH 1.00IN
$$
JCBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 1:07 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Mar 28, 1:07 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 107 PM CDT WED MAR 28 2012 .AVIATION...18Z TAF. MAIN FORECAST CONCERNS FOR THIS TAF PERIOD LIE WITH PRECIPITATION CHANCES THIS AFTERNOON...AND POTENTIAL FOR FOG LATER TONIGHT. THE TERMINAL IS SET UP ON THE NORTH SIDE OF A WARM FRONTAL BOUNDARY DRAPED ACROSS KS...AND EXPECTING THE CURRENT E/SE WINDS TO REMAIN THAT WAY THROUGH MOST OF THE TAF PERIOD. MAIN UNCERTAINTY WITH WINDS COMES LATE IN THE PERIOD WHEN A SURFACE COLD FRONT APPROACHES FROM THE WEST...WHICH WILL BRING MORE VARIABLE WINDS. EXPECTING AT THIS POINT THAT SHOWERS AND THUNDERSTORMS WHICH WILL CONTINUE THIS AFTERNOON AND EVENING WILL REMAIN SOUTH OF THE TERMINAL...SO KEPT MENTION OUT OF THE TAF...BUT IT IS SOMETHING THAT WILL BE MONITORED. TONIGHT/EARLY TOM MORNING...MODELS/GUIDANCE CONTINUE TO SHOW THE POTENTIAL FOR FOG DEVELOP AND KEPT MVFR MENTION GOING. && PREV DISCUSSION... /ISSUED 405 AM CDT WED MAR 28 2012/ SHORT TERM...THROUGH 12Z SATURDAY. OVERNIGHT UPPER AIR ANALYSIS INDICATES QUASI-ZONAL FLOW ACROSS MUCH OF THE CONUS...ALTHOUGH UPPER LEVEL FLOW IS BEGINNING TO TURN MORE SOUTHWESTERLY ACROSS THE WESTERN CONUS AS A TROUGH APPROACHES FROM THE PACIFIC. MID AND UPPER LEVEL JET ENERGY REMAINS FAIRLY WEAK ACROSS MUCH OF THE CONUS AS WELL...BUT THERE IS A MID LEVEL JET STREAK OF AROUND 80KTS OVER THE UPPER MISSISSIPPI VALLEY...AND ANOTHER MID LEVEL JET STREAK OF 60-70KTS MOVING INTO THE PACIFIC NORTHWEST. ALL THAT BEING SAID...TROPOSPHERIC FLOW REMAINS RELATIVELY WEAK OVER THE CENTRAL PLAINS...WITH SOUNDING DATA FROM LBF INDICATING NEARLY UNIDIRECTIONAL FLOW...WITH MAX WINDS OF AROUND 70KTS EXISTING BETWEEN 200MB AND 300MB. WATER VAPOR IMAGERY INDICATES INCREASING MID LEVEL MOISTURE INFILTRATING THE WESTERN CONUS AHEAD OF THE PACIFIC UPPER LEVEL TROUGH...WITH SOME OF THIS MID LEVEL MOISTURE BEGINNING TO INFILTRATE PORTIONS OF THE CENTRAL HIGH PLAINS IN THE FORM OF CIRRUS. AT THE SURFACE A STATIONARY FRONT IS NOTED EXTENDING ACROSS MUCH OF KANSAS AND AS OF 08Z WAS LOCATED FROM NEAR KLBL...TO NEAR KGBD...TO NEAR KTOP. LOCATIONS TO THE NORTHWEST OF THIS FRONT...INCLUDING OUR CWA...CONTINUE TO OBSERVE LIGHT SURFACE WINDS...WITH LOCATIONS FARTHER SOUTHEAST OBSERVING A MORE ESTABLISHED SOUTH/SOUTHEASTERLY LOW LEVEL WIND FIELD. GUIDANCE SUGGESTS THE STATIONARY FRONT OVER KANSAS WILL LIFT NORTH TODAY...WITH LOW LEVEL RETURN FLOW AND WAA INFILTRATING MUCH OF OUR CWA THROUGH THE DAY. ISENTROPIC UPGLIDE AND SATURATION ALONG THE 300-305K SURFACES WILL RESULT AND SPREAD ACROSS MUCH OF OUR SOUTHERN AND CENTRAL CWA THROUGH THE AFTERNOON HOURS. 11U-3.9U SATELLITE IMAGERY INDICATES THIS ISENTROPIC UPGLIDE AND SATURATION IS ALREADY COMMENCING ACROSS PORTIONS OF SOUTHERN AND CENTRAL KANSAS WHERE STRATUS HAS BEEN DEVELOPING SINCE 04Z. IN ADDITION TO THIS LOW LEVEL THERMAL ADVECTION...GUIDANCE ALSO SUGGESTS A SUBTLE MID LEVEL PERTURBATION WILL ADVANCE EAST FROM THE CENTRAL ROCKY MOUNTAIN RANGE TODAY...LIKELY PUSHING ACROSS THE SOUTHERN HALF OF OUR CWA BETWEEN 18Z AND 00Z. MID LEVEL THERMAL ADVECTION AHEAD OF THIS PERTURBATION...WORKING IN CONCERT WITH THE AFOREMENTIONED LOW LEVEL THERMAL ADVECTION...MAY PROVIDE ENOUGH OMEGA FOR PRECIPITATION PRODUCTION ACROSS PORTIONS OF OUR CWA LATER TODAY. THIS IS ALSO SUPPORTED BY QPF FIELDS FROM THE NAM...OPERATIONAL GFS...EC AND SREF-MEAN WHICH ALL INDICATE PRECIPITATION WILL BE REALIZED ACROSS OUR KANSAS COUNTIES AND PERHAPS OUR EXTREME SOUTHERN NEBRASKA COUNTIES. THE 00Z 4KM WRF-NMM ALSO SUPPORTS THIS...WITH SIMULATED REFLECTIVITY FIELDS INDICATING CONVECTIVE ACTIVITY INITIATING OVER NORTH CENTRAL KANSAS LATE THIS MORNING BEFORE SPREADING IN AERIAL COVERAGE ACROSS MUCH OF THE REST OF CENTRAL KANSAS AND EXTREME SOUTHERN CENTRAL NEBRASKA. GIVEN ALL THIS...WENT AHEAD AND INCREASED POPS INTO THE CHANCE CATEGORY ACROSS MUCH OF OUR KANSAS COUNTIES...AND SPREAD SLIGHT CHANCE POPS A LITTLE FARTHER NORTH INTO SOUTH CENTRAL NEBRASKA THROUGH THIS AFTERNOON. LOW LEVEL MOISTURE RETURN AND INCREASING MID LEVEL LAPSE RATES AHEAD OF THE MID LEVEL PERTURBATION WILL HELP PROMOTE AFTERNOON 0-1KM MLCAPE VALUES OF AROUND 1500J/KG ACROSS THE NORTH CENTRAL KANSAS...PER THE NAM AND OPERATIONAL GFS. THE DEVELOPMENT OF A SUBTLE MID LEVEL JET STREAK OVER PORTIONS OF NORTHERN KANSAS WILL ALSO HELP PROMOTE AFTERNOON DEEP LAYER SHEAR VALUES OF 30-40KTS. GIVEN ALL THIS...WILL CONTINUE THE MENTION OF SEVERE WEATHER CHANCES IN THE HWO...PRIMARILY ACROSS NORTH CENTRAL KANSAS. CONVECTION SHOULD MOVE OF TO OUR EAST/SOUTHEAST AFTER 00Z THIS EVENING AS THE MID LEVEL PERTURBATION ALSO EXITS THE AREA. THIS SHOULD LEAD TO MOSTLY DRY CONDITIONS ACROSS OUR CWA TONIGHT BEFORE ANOTHER ROUND OF PRECIPITATION INFILTRATES THE AREA DURING THE DAY THURSDAY. GUIDANCE CONTINUES TO SUGGEST A STRONGER MID LEVEL SHORT WAVE WILL PUSH ACROSS THE CENTRAL AND NORTHERN PLAINS DURING THE DAY THURSDAY...WITH MID LEVEL THERMAL ADVECTION AHEAD OF THE TROUGH AXIS LIKELY PROMOTING PRECIPITATION PRODUCTION ACROSS MUCH OF OUR AREA BY LATE THURSDAY MORNING. CHANCES FOR PRECIPITATION WILL THEN CONTINUE INTO THE AFTERNOON BEFORE THE MID LEVEL SHORT WAVE DEPARTS TO THE EAST...THUS BRINGING AN END TO THE PRECIPITATION BY THURSDAY EVENING. AN ASSOCIATED LOW LEVEL BAROCLINIC ZONE IS ALSO EXPECTED TO SWEEP ACROSS THE AREA DURING THE DAY THURSDAY. LOCATIONS STILL OUT AHEAD OF THIS LOW LEVEL BAROCLINIC ZONE WILL CONTINUE TO OBSERVE INCREASED LOW LEVEL MOISTURE AND RESULTANT INCREASED LEVELS OF INSTABILITY...WITH LOCATIONS FARTHER WEST OBSERVING A MUCH DRIER LOW LEVEL AIRMASS AND RESULTANT DECREASED INSTABILITY. THE NAM...OPERATIONAL GFS AND EC ALL SUGGEST 0-1KM MLCAPE VALUES OF 1000-2000J/KG WILL BE OBSERVED OUT AHEAD OF THE BOUNDARY...WITH DEEP LAYER SHEAR GENERALLY IN THE 30-40KT RANGE. SO THE BIG QUESTION REMAINS...WHERE EXACTLY DOES THE LOW LEVEL BAROCLINIC ZONE POSITION ITSELF BY EARLY TO MID AFTERNOON AS DEEP CONVECTION BEGINS TO INITIATE? THE NAM AND OPERATIONAL GFS ARE IN PRETTY GOOD AGREEMENT...SUGGESTING THE SURFACE FRONT WILL BE ORIENTED FROM NORTH TO SOUTH VERY CLOSE TO HIGHWAY 281 AT 18Z THURSDAY...AND THROUGH THE ENTIRE CWA BY 00Z THAT EVENING. THE EC REMAINS A TAD SLOWER...SUGGESTING THE SURFACE FRONT WILL HAVE JUST ENTERED OUR WESTERN CWA AT 18Z...AND WILL NEAR OUR EAST/SOUTHEAST BY 00Z. OBVIOUSLY THE EC SOLUTION SUGGESTS OUR CHANCES FOR SEVERE WEATHER ARE LITTLE HIGHER THAN THE NAM AND OPERATIONAL GFS...BUT CONSENSUS FROM ALL THREE MODELS SUGGEST THE EASTERN HALF OF OUR CWA WILL SEE THE GREATEST THREAT OF OBSERVING SEVERE WEATHER AND GIVEN THIS...WILL GO AHEAD AND CONTINUE OUTLOOKING LOCATIONS EAST OF HIGHWAY 281 FOR SEVERE WEATHER ON THURSDAY. FINALLY...LOW LEVEL RETURN FLOW AND MOISTURE FLUX INTO THE AREA WILL LIKELY PROMOTE A SATURATED BOUNDARY LAYER BY SUNRISE THURSDAY...WITH NUMERICAL GUIDANCE SUGGESTING SEVERAL LOCATIONS ACROSS OUR WEST AND SOUTH WILL SEE SIGNIFICANT VISIBILITY RESTRICTIONS IN FOG. WILL CONTINUE MENTIONING RESTRICTED VISIBILITIES IN THE GRIDS AND HWO FOR THURSDAY MORNING AS A RESULT. LONG TERM...STARTING 12Z SATURDAY...SHORT WAVE RIDGING WILL BE THE DOMINANT WEATHER FEATURE TO BEGIN THE EXTENDED PERIODS AS TROUGH OF LOW PRESSURE TRACKS ACROSS THE WESTERN STATES. THIS WILL RESULT IN A NICE START TO THE UPCOMING WEEKEND...WITH DRY WEATHER AND VERY WARM TEMPERATURES EXPECTED AS A RESULT. 00Z GUIDANCE CAME IN WITH FORECAST HIGH TEMPERATURES IN THE MID TO UPPER 80S ACROSS THE TRI CITIES SATURDAY...WHICH WOULD MARK THE WARMEST DAY OF THE YEAR THUS FAR...AND WOULD ALSO BE A FITTING END TO WHAT HAS BEEN A VERY WARM MONTH OF MARCH. HOWEVER...WITH SOME DISCREPANCY IN THE STRENGTH AND TIMING OF THE AFOREMENTIONED TROUGH...DID NOT GO QUITE SO WARM...WITH LOWER 80S CURRENTLY FORECAST TO CLOSE OUT THE MONTH. FOR SUNDAY...EXPECT CONTINUED UNSEASONABLY WARM TEMPERATURES TO PERSIST ACROSS THE CENTRAL PLAINS AS THE NEXT UPPER LEVEL SHORT WAVE CROSSES THE ROCKIES AND HELPS PUSH A COLD FRONT ACROSS THE LOCAL AREA SUNDAY NIGHT THROUGH MONDAY MORNING. WITH SOME WEAK INSTABILITY AND WARM TEMPERATURES AHEAD OF THIS FRONT...KEPT SOME SMALL CHANCES FOR THUNDERSTORM ACTIVITY ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA SUNDAY NIGHT...WITH A TRANSITION BACK TO COOLER TEMPERATURES AND DRY WEATHER EXPECTED FOR MONDAY. WHILE THE AIRMASS BEHIND THIS FRONT DOES NOT APPEAR AS COLD A YESTERDAY AT THIS TIME...850 MB TEMPS DROP TO BETWEEN 0-4C ACROSS THE LOCAL AREA IN BOTH THE EC AND GFS...AND MAY SEE AFTERNOON TEMPERATURES STRUGGLE TO CLIMB INTO THE LOWER 60S IN SPOTS. THEREAFTER...CONTINUED NEAR SEASONAL TEMPERATURES AND DRY WEATHER IS ANTICIPATED TO FINISH OUT THE CURRENT FORECAST PERIOD AS A PROGRESSIVE ZONAL FLOW...WITH WEAK DISTURBANCES PASSING BY TO THE NORTH...ESTABLISHES ITSELF ACROSS THE LOCAL AREA. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AVIATION...ADO SHORT...BRYANT LONG...ROSSI
Hazardous weather outlook, Mar 28, 12:48 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1248 PM CDT WED MAR 28 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 291200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1248 PM CDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS CHANCES WILL CONTINUE THIS AFTERNOON THROUGH EARLY THIS EVENING ACROSS NORTH CENTRAL KANSAS...AS WELL AS PORTIONS OF SOUTH CENTRAL NEBRASKA GENERALLY SOUTH OF INTERSTATE 80. SEVERE STORMS WILL BE POSSIBLE...MAINLY ACROSS NORTH CENTRAL KANSAS AND PORTIONS OF SOUTH CENTRAL NEBRASKA...SOUTH OF HIGHWAY 6. HAIL UP TO THE SIZE OF QUARTERS...THUNDERSTORM WIND GUSTS TO AROUND 60 MPH...AND AN ISOLATED TORNADO WILL ALL BE POSSIBLE. THUNDERSTORMS WILL ALSO BE POSSIBLE TONIGHT ACROSS MUCH OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS...HOWEVER SEVERE WEATHER IS NOT EXPECTED AFTER 9 PM. AREAS OF FOG ARE EXPECTED TO OVERTAKE MUCH OF THE OUTLOOK AREA AFTER MIDNIGHT TONIGHT. VISIBILITY RESTRICTIONS OF LESS THAN ONE MILE ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FOG WILL REMAIN POSSIBLE OVER THE OUTLOOK AREA THROUGH 10 AM THURSDAY...WITH VISIBILITY RESTRICTIONS OF LESS THAN ONE MILE POSSIBLE. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THURSDAY INTO THURSDAY NIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING FOR LOCATIONS GENERALLY EAST OF HIGHWAY 281. HAIL UP TO THE SIZE OF QUARTERS AND THUNDERSTORM WIND GUSTS TO AROUND 60 MPH WILL BE THE PRIMARY SEVERE WEATHER THREATS. FINALLY...THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA...AHEAD OF AN APPROACHING COLD FRONT...SUNDAY NIGHT. AT THIS TIME...IT IS TOO EARLY TO ASSESS THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTH CENTRAL KANSAS AND PORTIONS OF SOUTH CENTRAL NEBRASKA...MAINLY SOUTH OF HIGHWAY 6...THIS AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Mar 28, 1:34 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 134 PM CDT WED MAR 28 2012 NEZ082-281915- FURNAS NE- 134 PM CDT WED MAR 28 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FURNAS COUNTY UNTIL 215 PM CDT... AT 128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF HENDLEY...OR 27 MILES NORTH OF NORTON...MOVING NORTH AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HOLBROOK... ARAPAHOE... EDISON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4035 10005 4035 9973 4016 9987 4019 10009 TIME...MOT...LOC 1833Z 199DEG 6KT 4023 9995 JCB
Local storm report, Mar 28, 2:01 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
201 PM CDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM HAIL 3 W OXFORD 40.25N 99.69W
03/28/2012 E1.00 INCH FURNAS NE PUBLIC
&&
PBEDALocal storm report, Mar 28, 2:09 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
209 PM CDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 1 W EDISON 40.28N 99.79W
03/28/2012 E0.25 INCH FURNAS NE PUBLIC
&&
PBEDALocal storm report, Mar 28, 2:14 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
214 PM CDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL HOLBROOK 40.30N 100.01W
03/28/2012 E1.00 INCH FURNAS NE FIRE DEPT/RESCUE
FIELD COVERED IN HAIL. PEA TO NICKLE SIZED WITH QUARTER
SIZED MIXED IN.
&&
PBEDAThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 1:34 PM CDT | Special Weather Statement | GID | Furnas | 41 min |
| Mar 28, 1:50 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 25 min |
| Mar 28, 2:44 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 31 min |
| Mar 28, 2:46 PM CDT | Special Weather Statement | GID | Phelps | 29 min |
| Mar 28, 3:14 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 31 min |
| Mar 28, 3:29 PM CDT | Severe Thunderstorm Warning | GID | Gosper | 31 min |
| Mar 28, 3:41 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 34 min |
| Mar 28, 3:46 PM CDT | Areal Flood Advisory | GID | Furnas, Gosper | 63 min |
| Mar 28, 4:00 PM CDT | Severe Thunderstorm Warning | GID | Gosper | 45 min |
| Mar 28, 4:16 PM CDT | Special Weather Statement | GID | Gosper | 29 min |
| Mar 28, 4:25 PM CDT | Flash Flood Warning | GID | Furnas, Gosper | 6 hr |
| Mar 28, 4:45 PM CDT | Severe Thunderstorm Warning | GID | Gosper | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.